• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Coming off antipsychotics

A

Art78

Active member
Joined
Jul 16, 2020
Messages
40
Location
Oregon
Just wondering how anyone felt while decreasing an antipsychotic? I have been on risperdal for 11 yrs. I cut my pills in half 7 days ago. So far I feel incredibly better!! I feel like I can think again, almost on a new level. I feel a little more brilliant. My brain is questioning the universe again and figuring things out.
I have felt the teeniest manic. But full functional and calm. Just my brain is firing like crazy. I like that it's finding answers again.
I know going off can cause psychosis. I did decide myself to stop but am seeing a psychiatrist tomorrow. Was taking 1 mg now .5 mg. And I am making sure I get sleep. Have managed 6hrs a night despite feeling like I could stay up all night.
 
Zero One

Zero One

Well-known member
Joined
May 19, 2020
Messages
3,721
Location
United States
I have felt the brain firing feeling too (when coming off). I feel like that s good portion of the day now, even with my antipsychotics.
 
B

Black Despondency

Well-known member
Joined
Mar 29, 2020
Messages
277
Location
United states
I coming off abilify I cried all day until my brain was too burned out to cry anymore for around two weeks. Every morning I immediately started crying. After that was over my speech became much more fluent instead of being very slow.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
16,774
I would act with strong caution, when thinking or planning to actually coming off medication, they are there to serve purposes, so please do not suddenly stop. That's the first thing, and Hi Black Despondency, you have made a good move, to be seen by apshychartrist tomorrow, they will point you forward safely in the right direction, let us know how you get on at some point in time.


A strong word of caution, for anyone thinking/planning to stop meds, please do so under medical superision, it is not very clever and even to slowly taper off, with out medical supervision, they have to seriously guide and monitor you. And even and when to give you the green light, to either reduce, or stop. Better still, or to switch to another med.


Have a good day all,


Natalie,

London, UK.
 

Similar threads

Top